zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fractional differential equations as alternative models to nonlinear differential equations. (English) Zbl 1120.34323
Summary: The main objective of this paper is to demonstrate the possibility of using fractional differential equations to simulate the dynamics of anomalous processes whose analytical representations are continuous but strongly not differentiable, like Weierstrass-type functions. This allows for the possibility of modeling phenomena which traditional differential modeling cannot accomplish. To this end we shall see how some functions of this kind have a fractional derivative at every point in a real interval, and are therefore solutions to fractional differential equations.

34C60Qualitative investigation and simulation of models (ODE)
Full Text: DOI
[1] Bisquert, J.: Interpretation of a fractional diffusion equation with nonconserved probability density in terms of experimental systems with trapping or recombination. Phys. rev. E 72, 011109 (2005)
[2] Caputo, M.; Mainardi, F.: Linear models of dissipation in anelastic solids. Riv. nuovo cimento (Ser. II) 1, 161-198 (1971)
[3] Gorenflo, R.; Luchko, Yu.; Loutchko, J.: Computation of the Mittag -- Leffler function ea,$b(z)$ and its derivative. Fract. calc. Appl. anal. 5, 491-518 (2002) · Zbl 1027.33016
[4] Gorenflo, R.; Mainardi, F.: Fractional calculus: integral and differential equations of fractional order. CISM courses and lectures 378, 277-290 (1997)
[5] Hu, J.; Zähle, M.: Jump processes and nonlinear fractional heat equations. Math. nachr. 279, 150-163 (2006) · Zbl 1111.28005
[6] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J.: Fractional differential equations: an emergent field in applied and mathematical sciences. Singular operators and related problems, 151-173 (2003) · Zbl 1053.35038
[7] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J.: Theory and applications of fractional differential equations. North-holland mathematics studies 204 (2006) · Zbl 1092.45003
[8] Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamic approach. Phys. rep. 339, 1-77 (2000) · Zbl 0984.82032
[9] Miller, K. S.; Ross, B.: An introduction to the fractional calculus and fractional differential equations. (1993) · Zbl 0789.26002
[10] Podlubny, I.: Fractional differential equations. Mathematics in science and engineering 198 (1999) · Zbl 0924.34008
[11] Rocco, A.; West, B.: Fractional calculus and the evolution of fractal phenomena. Physica A 265, 535-546 (1999)
[12] Samko, S. G.; Kilbas, A. A.; Marichev, O. I.: Fractional integrals and derivatives: theory and applications. (1993) · Zbl 0818.26003
[13] Zähle, M.; Ziezold, H.: Fractional derivatives of Weierstrass-type functions. J. comput. Appl. math. 76, 265-275 (1996) · Zbl 0870.65011